MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29982
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: cath lab manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a intervention right superficial femoral artery procedure, the valve of flexor ansel guiding sheath leaked.Access was gained through the left common femoral artery with the sheath.After the insertion of the device, the dilator was removed, and the valve of the sheath was noted to be leaking.The sheath was then removed, and the procedure was completed with a new sheath.No portion of the device was left inside the patient.This did not result in prolonged hospitalization or additional procedures.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an intervention of the right superficial femoral artery, the valve of flexor ansel guiding sheath leaked.Access was gained through the left common femoral artery with the sheath.After the insertion of the device, the dilator was removed, and the valve of the sheath was noted to be leaking.The sheath was then removed, and the procedure was completed with a new sheath.No portion of the device was left inside the patient.This did not result in prolonged hospitalization or additional procedures.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that a component failure contributed to the event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11631050
Report Number1820334-2021-01091
Device Sequence Number16963963
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)231217(10)13638511
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model NumberG29982
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number13638511
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR